MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4204040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.A review of the manufacturing documentation associated with this lot# 82193700 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5f 4 x 4 x 40 powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used during shunt plasty, but it ruptured with nominal pressure.The device was removed, and the patient was treated with another balloon catheter (unknown).There was no difficulty removing the product from the hoop, removing the protective balloon cover or difficulty removing the stylet or any of the sterile packaging components.There were kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The lesion calcified was a little.The vessel was a little tortuous.There was 20-30% percentage of stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The user able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon did burst.The balloon did not seem to ¿stick¿ to a stent.The balloon did not re-wrap because the balloon ruptured.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.No patient injury occurred.The patient was discharges.The device will not be returned for analysis as it was discarded by the site.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly g4,g7,h1,h2,h3 and h6.As reported, the 5f 4 x 4 x 40 powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used during shunt plasty, but it ruptured with nominal pressure.No patient injury occurred.The device was removed, and the patient was treated with another balloon catheter (unknown).There was no difficulty removing the product from the hoop, removing the protective balloon cover or difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The lesion had little calcification and tortuosity.There was 20-30% percentage of stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger was depressed into the syringe/indeflator when trying to inflate.The user able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon did burst.The balloon did not seem to ¿stick¿ to a stent.The balloon did not re-wrap because the balloon ruptured.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The patient was discharged.The product was not returned for analysis as it was discarded by the facility.A product history record (phr) review of lot 82193700 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification and stenosis may have contributed to the events reported by the customer.The intended use was a shunt angioplasty, arteriovenous shunts are often scarred and fibrous in nature and therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 4X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11004045
Report Number9616099-2020-04122
Device Sequence Number3814138
Product Code LIT
UDI-Device Identifier20705032004098
UDI-Public20705032004098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number4204040T
Device Catalogue Number4204040T
Device Lot Number82193700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER